Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What are side effects of pantocid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2245 Questions
I want to know side effects of pantocid l capsule ,How long it can be taken? I am taking the medicine since last 6 months.
Posted Tue, 25 Feb 2014 in Medicines and Side Effects
Answered by Dr. Prasad 21 minutes later
Brief Answer: Usually safe... Detailed Answer: Hi, Pantocid is generally well tolerated by most individuals especially when used for short duration say 2-3 weeks. A small subset of people have experienced headache, nausea, loose stools and vague abdominal pain with it, but that is uncommon. Prolonged use can causes achlorhydria leading vitamin (B12) / mineral (iron and zinc) deficiency, intestinal infection/inflammation, skin and liver issues. However the incidence of side effect is low. Therefore many doctors have prescribed pantocid for months together without significant complaints. In short, this is one of the well tolerated medicine that you can trust using for short period of 2-4 weeks. If benefits out weight small incidence of unwanted effects that I described above, you can continue using it. Your doctor would be the right person to decide benefit vs side effect ratio. Hope I have answered your question. Let me know if you need clarification. Regards
Above answer was peer-reviewed by
Follow-up: What are side effects of pantocid? 4 hours later
I am asking particularly about Pantocid-L.Kindly reply the side effects of this medicine if it is taken for a long time say for one year.
Answered by Dr. Prasad 19 minutes later
Brief Answer: Combination safe for short duration treatment... Detailed Answer: Hi, Apologize for misreading it. Pantocid L unlike pantocid also contains a prokinetic agent levosulpiride. It doesn't add significantly to the side effects when taken for short duration. So besides headache, nausea and loose stools, you may experience drowsiness and weakness with this combination. However unlike pantocid, I would not favour long term regular use of pantocid L for more than couple of weeks. It cause cause hormonal disturbances leading to gynecomastia and libido changes in some people. In short, pantocid L is ok for short time; but prefer not to take it regularly on the long run unless strongly indicated such as in cases of chemotherapy induced vomiting. Hope I have answered your question. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor